Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 148, NWS Des Moines, IA

August 2, 2015Taylor County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Aug 2, 2015, 11:14 PM CDT for Taylor County, Iowa. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2015, 11:14 PM CDT (04:14 UTC)
Expired
Aug 3, 2015, 12:00 AM CDT
In force
46 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Taylor County, IA

The radar

The Des Moines radar (KDMX), 149 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 2, 6:47 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 4.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2015-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3912 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2015-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3912 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1375 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.9
Supercell composite
10.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

302 
WUUS53 KDMX 030414
SVRDMX
IAC173-030500-
/O.NEW.KDMX.SV.W.0148.150803T0414Z-150803T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1114 PM CDT SUN AUG 2 2015

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN TAYLOR COUNTY IN SOUTHWESTERN IOWA...

* UNTIL MIDNIGHT CDT

* AT 1113 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES
  NORTHEAST OF CLARINDA...OR 13 MILES NORTHWEST OF BEDFORD...MOVING
  SOUTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BEDFORD...NEW MARKET...ATHELSTAN AND BEDFORD MUNICIPAL AIRPORT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4058 9492 4073 9491 4073 9493 4088 9493
      4058 9453 4057 9452
TIME...MOT...LOC 0413Z 320DEG 26KT 4077 9495 

HAIL...1.00IN
WIND...60MPH
 
$$

ZOGG
2 follow-up statements
958 
WWUS53 KDMX 030434
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1134 PM CDT SUN AUG 2 2015

IAC173-030500-
/O.CON.KDMX.SV.W.0148.000000T0000Z-150803T0500Z/
TAYLOR IA-
1134 PM CDT SUN AUG 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR SOUTHWESTERN TAYLOR COUNTY...

AT 1134 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF
BEDFORD...MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BEDFORD...NEW MARKET...ATHELSTAN AND BEDFORD MUNICIPAL AIRPORT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4076 9493 4077 9478 4058 9453 4057 9452
      4058 9492 4073 9491 4073 9493
TIME...MOT...LOC 0434Z 320DEG 26KT 4065 9482 

HAIL...1.00IN
WIND...60MPH
 
$$

ZOGG
353 
WWUS53 KDMX 030453
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1153 PM CDT SUN AUG 2 2015

IAC173-030502-
/O.EXP.KDMX.SV.W.0148.000000T0000Z-150803T0500Z/
TAYLOR IA-
1153 PM CDT SUN AUG 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TAYLOR COUNTY
WILL EXPIRE AT 1200 AM CDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHWESTERN IOWA.

LAT...LON 4076 9493 4077 9478 4058 9453 4057 9452
      4058 9492 4073 9491 4073 9493
TIME...MOT...LOC 0450Z 320DEG 26KT 4065 9482 

$$

ZOGG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 7:08 PM CDT, 4 hours 6 minutes earlier.

Area forecast discussion, Aug 2, 7:08 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
708 PM CDT SUN AUG 2 2015

...UPDATED FOR 03/00Z AVIATION FORECAST DISCUSSION...

.SHORT TERM /TONIGHT/...
ISSUED AT 255 PM CDT SUN AUG 2 2015

A COOL FRONT WILL CROSS THE FORECAST AREA FROM NORTHWEST TO
SOUTHEAST THIS EVENING...WITH AN ASSOCIATED WIND SHIFT AND FALLING
TEMPERATURES AND DEWPOINTS AS THE BOUNDARY PASSES THROUGH CONCURRENT
WITH SUNSET. THE AIRMASS AHEAD OF THE FRONT IS VERY UNSTABLE AND
THERE IS A POSSIBILITY OF THUNDERSTORM DEVELOPMENT LATE THIS
AFTERNOON AND EVENING. HOWEVER...MESOANALYSIS INDICATES WARM
TEMPERATURES ALOFT ARE SUPPRESSING CONVECTIVE INITIATION THUS FAR AS
CONFIRMED BY A DISTINCT LACK OF CUMULUS DEVELOPMENT IN SATELLITE
IMAGERY. HIGH RESOLUTION MODELS ARE PICKING UP ON THIS AND GENERALLY
DEVELOPING FEW IF ANY STORMS ACROSS OUR AREA...WITH MOST ACTIVITY
REMAINING OVER WISCONSIN AND FAR EASTERN IOWA THROUGH THE EVENING.
HAVE MAINTAINED ISOLATED THUNDERSTORMS AHEAD OF THE BOUNDARY IN THE
OUTGOING FORECAST...AS IF THEY DO INITIATE THE COVERAGE SHOULD BE
SPOTTY. HOWEVER...DESPITE THE LOW PROBABILITY AND COVERAGE ANY
STORMS THAT DO FORM HAVE THE POTENTIAL TO BE STRONG TO SEVERE GIVEN
THE DEGREE OF INSTABILITY PRESENT...WITH HAIL AND WIND BEING THE
THREATS. ONCE THE BOUNDARY AND ANY STORMS SWEEP OUT TO THE
SOUTH/SOUTHEAST EARLY TONIGHT COOLER AND QUIET WEATHER SHOULD
PREVAIL INTO TOMORROW MORNING.

.LONG TERM /MONDAY THROUGH SUNDAY/...
ISSUED AT 255 PM CDT SUN AUG 2 2015

ACTIVE WEATHER PATTERN WILL SET UP FOR EXTENDED AFTER A BRIEF
BREAK IN PRECIPITATION CHANCES. BOUNDARY PUSHING SOUTH THROUGH
IOWA TODAY WILL CONTINUE TO PUSH SOUTH INTO MISSOURI...KEEPING
CONDITIONS DRY EARLY MONDAY. MODELS HAVE BEGUN TO COME INTO GOOD
AGREEMENT WITH MUCH OF PERIOD...THOUGH NAM APPEARS TO BE MOST
AGGRESSIVE AND PRECIPITATION HEAVY...AND HAVE THEREFORE TRENDED
TOWARDS GFS/ECMWF BLEND. BOUNDARY LINGERING IN THE MISSOURI RIVER
VALLEY WILL PUSH EAST INTO IOWA LATE MONDAY...BRINGING CHANCES FOR
PRECIPITATION TO THE SOUTHWEST. THIS SYSTEM WILL PUSH
EAST. HOWEVER...EXPECT PRECIPITATION TRENDS TO CONTINUE TO PUSH
NORTHEAST AS WAVE LIFTS INTO IOWA THROUGH THE DAY TUESDAY SETTING
UP PROLONGED PERIODS OF PRECIPITATION CHANCES AS NORTHWESTERLY
FLOW PERSISTS ACROSS AREA AS RIDGE ACROSS WEST BEGINS TO SLOWLY
SHIFT EAST. GENERALLY EXPECT TO SEE ONLY PERIODS OF
PRECIPITATION...THOUGH TIMING OF WAVES IS DIFFICULT ATTM. BEST
CHANCE FOR HEAVY RAIN WILL COME TUESDAY NIGHT ACROSS THE SOUTH AS
LOW PUSHES EAST. BEST MOISTURE TRANSPORT WILL BE VERY NEAR IA/MO
BOARDER AND MAY PUSH SOUTH INTO MISSOURI. CURRENTLY MODELS
INDICATE PWAT VALUES NEAR 1.6 INCHES IN THE SOUTH...WHICH IS
RELATIVELY HIGH FOR AUGUST. THIS WILL BE FOLLOWED BY ANOTHER ROUND
OF UNCERTAIN TIMING ON PRECIP CHANCES WITH LARGE UPPER LOW
PUSHING ACROSS CANADA FINALLY BREAKING DOWN RIDGE AND PUSHING
EAST BY END OF WEEK...BRINGING A BREAK IN PRECIPITATION CHANCES
FOR THE END OF THE PERIOD.

WITH NORTHWESTERLY FLOW ALOFT TEMPERATURES WILL BE COOL FOR THE
PERIOD...GENERAL BELOW NORMAL FOR EARLY AUGUST. DO NOT HAVE HIGH
CONFIDENCE IN SUCH COOL TEMPERATURES...GIVEN UNCERTAINTIES IN
TIMING OF PRECIPITATION CHANCES IN THE EXTENDED...AND HAVE BUMPED
TEMPERATURES UP A FEW DEGREES...ESPECIALLY EARLY IN THE PERIOD.
HOWEVER...FEEL HIGHS IN THE 80S IS A GOOD TREND FOR MUCH OF
PERIOD...WITH COOLER TEMPERATURES POSSIBLE LATE IN PERIOD.

&&

.AVIATION...03/00Z
ISSUED AT 708 PM CDT SUN AUG 2 2015

SHRA/TSRA WILL ACCOMPANY A COLD FRONT IN SOUTHERN IOWA AS IT SLIDES
SOUTHWARD THIS EVENING. SOME BRIEF MVFR/IFR VSBYS/CIGS ARE POSSIBLE
IN THE STRONGER STORMS. BEHIND THE FRONT...WINDS WILL BE NORTHWEST.
VFR FLIGHT RULES ARE EXPECTED DURING THE BALANCE OF THE TAF PERIOD.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...LEE
LONG TERM...AWB
AVIATION...ZOGG
Hazardous weather outlook, Aug 2, 11:01 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1101 PM CDT SUN AUG 2 2015

IAZ081-082-092>094-040415-
ADAMS-UNION-TAYLOR-RINGGOLD-DECATUR-
1101 PM CDT SUN AUG 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH
MIDNIGHT. THE PRIMARY THREATS WILL INCLUDE LARGE HAIL AND STRONG
WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES WILL RETURN TO THE FORECAST AT INTERVALS
BETWEEN LATE MONDAY AND FRIDAY. SOME STRONG STORMS WILL BE
POSSIBLE...BUT OVERALL THE SEVERE WEATHER THREAT APPEARS LOW AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE POSSIBLE LATE THIS AFTERNOON INTO THE
EARLY EVENING HOURS.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
083>086-095>097-040415-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-CLARKE-LUCAS-
MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS-
1101 PM CDT SUN AUG 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES WILL RETURN TO THE FORECAST AT INTERVALS
BETWEEN LATE MONDAY AND FRIDAY. SOME STRONG STORMS WILL BE
POSSIBLE...BUT OVERALL THE SEVERE WEATHER THREAT APPEARS LOW AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ZOGG

In the hours before

Local storm report, Aug 2, 8:36 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
836 PM CDT SUN AUG 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     FUNNEL CLOUD     3 SE NEW MARKET         40.70N 94.85W
08/02/2015                   TAYLOR             IA   TRAINED SPOTTER

            FUNNEL CLOUD OVERHEAD MOVING SOUTHEAST.

&&

ZOGG
Local storm report, Aug 2, 8:40 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
840 PM CDT SUN AUG 2 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     HAIL             4 SW GRAVITY            40.72N 94.79W
08/02/2015  M1.00 INCH       TAYLOR             IA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORT RELAYED VIA AMATEUR
            RADIO OF QUARTER SIZED HAIL NW OF BEDFORD.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Aug 2, 8:46 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
846 PM CDT SUN AUG 2 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND DMG     CHARITON                41.02N 93.31W
08/02/2015                   LUCAS              IA   PUBLIC

            MULTIPLE LARGE TREE BRANCHES DOWN IN CRESTON
            AREA.

&&

NWS DES MOINES IA
IRIS SYSTEM
Special weather statement, Aug 2, 9:16 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
916 PM CDT SUN AUG 2 2015

IAZ081-082-092-093-030300-
TAYLOR IA-UNION IA-RINGGOLD IA-ADAMS IA-
916 PM CDT SUN AUG 2 2015

...STRONG THUNDERSTORM...

AT 915 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES NORTHWEST OF LENOX...OR 7 MILES SOUTHEAST OF CORNING...MOVING
SOUTHEAST AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CORNING...LENOX...LAKE ICARIA...CLEARFIELD...PRESCOTT...SHARPSBURG...
KENT...CORNING MUNICIPAL AIRPORT AND LAKE ICARIA STATE PARK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
SOUTHWESTERN IOWA.

LAT...LON 4098 9486 4106 9475 4093 9430 4072 9454
TIME...MOT...LOC 0215Z 306DEG 31KT 4093 9462

ANGLE
Local storm report, Aug 2, 9:35 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
935 PM CDT SUN AUG 2 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     HAIL             2 ESE WAUKEE            41.59N 93.83W
08/02/2015  E0.75 INCH       DALLAS             IA   TRAINED SPOTTER

            DIME SIZED HAIL AND TORRENTIAL RAIN.

0525 PM     TSTM WND DMG     3 WSW WEST DES MOINES   41.56N 93.81W
08/02/2015                   DALLAS             IA   PUBLIC

            SEMI TRUCK BLOWN OVER IN COSTCO PARKING LOT.
            REPORTED VIA TWITTER. TIME ESTIMATED FROM
            RADAR.

0547 PM     HAIL             GREENFIELD              41.30N 94.46W
08/02/2015  E1.00 INCH       ADAIR              IA   TRAINED SPOTTER

            BRIEF QUARTER SIZED HAIL REPORTED IN
            GREENFIELD.

0550 PM     HAIL             GREENFIELD              41.31N 94.46W
08/02/2015  M0.88 INCH       ADAIR              IA   EMERGENCY MNGR

            NICKEL SIZED HAIL IN GREENFIELD AROUND 550PM
            CDT

0610 PM     HAIL             3 W ORIENT              41.21N 94.47W
08/02/2015  E1.25 INCH       ADAIR              IA   TRAINED SPOTTER

            1.25 INCH HAIL REPORTED NEAR ORIENT BY
            TRAINED SPOTTER.

0620 PM     HAIL             MONROE                  41.52N 93.10W
08/02/2015  E2.50 INCH       JASPER             IA   PUBLIC

            PICTURE OF APPROXIMATELY TENNIS BALL SIZED
            HAIL RELAYED VIA SOCIAL MEDIA...TIME
            ESTIMATED VIA RADAR AND PREVIOUS REPORTS.

0620 PM     HAIL             2 SW REASNOR            41.56N 93.05W
08/02/2015  E1.75 INCH       JASPER             IA   FIRE DEPT/RESCUE

            REPORTED BY VOLUNTEER FIRE DEPARTMENT IN
            REASNOR.

0622 PM     FUNNEL CLOUD     5 SSW ORIENT            41.14N 94.47W
08/02/2015                   UNION              IA   PUBLIC

            PUBLIC REPORT OF FUNNEL CLOUD NOT YET ON THE
            GROUND ABOUT 8 MILES NW OF CRESTON.

0625 PM     TORNADO          5 NW CROMWELL           41.09N 94.53W
08/02/2015                   ADAMS              IA   911 CALL CENTER

            UNION COUNTY DISPATCH RELAYING NUMEROUS
            PUBLIC REPORTS OF A TORNADO ON THE GROUND
            APPROXIMATELY 5 MILES NW OF CROMWELL.

0627 PM     FUNNEL CLOUD     8 NW CROMWELL           41.13N 94.55W
08/02/2015                   ADAMS              IA   PUBLIC

            PUBLIC REPORT OF FUNNEL CLOUD NEAR MULBERRY
            AVENUE IN NORTHEASTERN ADAMS COUNTY. TIME
            AND LOCATION ESTIMATED FROM RADAR.

0628 PM     TORNADO          8 NNE PRESCOTT          41.13N 94.58W
08/02/2015                   ADAMS              IA   PUBLIC

            PUBLIC REPORTS OF TORNADO ON THE GROUND
            UNKNOWN DISTANCE NORTHWEST OF CROMWELL.
            LOCATION ESTIMATED FROM RADAR.

0630 PM     TORNADO          7 NNE PRESCOTT          41.12N 94.56W
08/02/2015                   ADAMS              IA   EMERGENCY MNGR

            ADAMS COUNTY EMERGENCY MANAGER RELAYED
            REPORT OF TORNADO ON THE GROUND NORTH OF
            PRESCOTT. LOCATION ESTIMATED FROM RADAR.

0640 PM     HAIL             PELLA                   41.41N 92.92W
08/02/2015  E0.75 INCH       MARION             IA   TRAINED SPOTTER

            RUOGHLY PENNY SIZED HAIL IN PELLA RELAYED BY
            TRAINED SPOTTER

0652 PM     HAIL             CRESTON                 41.06N 94.36W
08/02/2015  E1.00 INCH       UNION              IA   TRAINED SPOTTER

0655 PM     TSTM WND GST     CHARITON                41.02N 93.31W
08/02/2015  M58 MPH          LUCAS              IA   ASOS

            ASOS IN CRESTON MEASURED A WIND GUST OF
            50KTS

0655 PM     TSTM WND DMG     CHARITON                41.02N 93.31W
08/02/2015                   LUCAS              IA   PUBLIC

            MULTIPLE LARGE TREE BRANCHES DOWN IN CRESTON
            AREA.

0658 PM     TSTM WND DMG     7 NNW CROMWELL          41.13N 94.54W
08/02/2015                   ADAMS              IA   AMATEUR RADIO

            AMATEUR RADIO REPORT OF SUBSTANTIAL FARM
            DAMAGE TO OUT BUILDINGS AND ROOFS NEAR 120TH
            AND UBAN AVE IN ADAMS CONTY

0700 PM     HAIL             LUCAS                   41.03N 93.46W
08/02/2015  E0.88 INCH       LUCAS              IA   TRAINED SPOTTER

0700 PM     TSTM WND DMG     LUCAS                   41.03N 93.46W
08/02/2015                   LUCAS              IA   TRAINED SPOTTER

            TREES DOWN.

0701 PM     HAIL             1 W CRESTON             41.06N 94.38W
08/02/2015  E1.00 INCH       UNION              IA   AMATEUR RADIO

            AMATEUR RADIO REPORT OF QUARTER SIZE HAIL ON
            THE WEST SIDE OF CRESTON

0709 PM     HAIL             CRESTON                 41.06N 94.36W
08/02/2015  E1.00 INCH       UNION              IA   AMATEUR RADIO

            AMATEUR RADIO REPORT OF QUARTER SIZED HAIL
            IN CRESTON

0724 PM     HAIL             ORIENT                  41.20N 94.42W
08/02/2015  M0.50 INCH       ADAIR              IA   TRAINED SPOTTER

            DIME SIZED HAIL MEASURED IN ORIENT BY
            TRAINED SPOTTER

0813 PM     HAIL             4 SW GRAVITY            40.72N 94.79W
08/02/2015  M1.50 INCH       TAYLOR             IA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORT RELAYED VIA AMATEUR
            RADIO OF PING PONG BALL SIZED HAIL NW OF
            BEDFORD.

&&

NWS DES MOINES IA
IRIS SYSTEM
Special weather statement, Aug 2, 9:57 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
957 PM CDT SUN AUG 2 2015

IAZ092-093-030400-
TAYLOR IA-RINGGOLD IA-
957 PM CDT SUN AUG 2 2015

...STRONG THUNDERSTORMS...

AT 957 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF LENOX...OR 10 MILES NORTHEAST OF BEDFORD...MOVING
SOUTHEAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT AYR...BEDFORD...NEW MARKET...CLEARFIELD...DIAGONAL...
KELLERTON...BLOCKTON...GRAVITY...SHARPSBURG...REDDING...BENTON...
CONWAY...MALOY...DELPHOS...MT AYR MUNICIPAL AIRPORT AND LAKE OF THREE
FIRES STATE PARK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
SOUTHWESTERN IOWA.

LAT...LON 4070 9491 4073 9492 4090 9492 4078 9402
      4058 9402 4057 9423
TIME...MOT...LOC 0257Z 301DEG 28KT 4076 9456

ANGLE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 7:01 PM CDTSevere Thunderstorm WarningDMXAdams, Taylor44 min
Aug 2, 7:09 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Ringgold, Union51 min
Aug 2, 7:19 PM CDTSevere Thunderstorm WarningDMXAppanoose, Decatur, Lucas, Wayne41 min
Aug 2, 7:42 PM CDTSevere Thunderstorm WarningDMXAdams, Taylor48 min
Aug 2, 7:56 PM CDTSevere Thunderstorm WarningDMXAdams, Ringgold, Taylor, Union49 min
Aug 2, 8:01 PM CDTSpecial Weather StatementDMXPoweshiek29 min
Aug 2, 8:12 PM CDTTornado WarningDMXTaylor33 min
Aug 2, 8:29 PM CDTSevere Thunderstorm WarningDMXTaylor46 min
Aug 2, 9:16 PM CDTSpecial Weather StatementDMXAdams44 min
Aug 2, 9:57 PM CDTSpecial Weather StatementDMXRinggold, Taylor63 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.